Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 170, NWS Nashville, TN

November 5, 20184 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 5, 2018, 11:56 PM CST for 4 counties in Tennessee. It was in force for 34 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 5, 2018, 11:56 PM CST (05:56 UTC)
Expired
Nov 6, 2018, 12:30 AM CST
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bedford County, TN, Marshall County, TN, Maury County, TN, Rutherford County, TN

The radar

The Northeast Alabama radar (KHTX), 84 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 6, 12:14 AM CSTTSTM WND DMG1 Se Rover, TNSTORAGE BARN WAS OVERTURNED, SEVERAL TREES DOWN, OTHER STRUCTURAL DAMAGE ON AMY LANE
Nov 6, 12:16 AM CSTTORNADO9 Se Eagleville, TN*** 1 FATAL, 3 INJ *** THE EF-2 TORNADO TOUCHED DOWN IN NORTHERN BEDFORD COUNTY AND DAMAGED A FEW OUTBUILDINGS AND TREES. IT QUICKLY INCREASED IN INTENSITY TO EF-2 AS IT MOVED INTO RUTHERFORD COUNTY WHERE IT DAMAGED/DESTROYED 2 HOUSES ON KINGDOM RD. IT TOOK TH
Nov 6, 12:22 AM CSTTSTM WND DMG7 E Rover, TNHOUSE COMPLETELY COLLAPSED AT 8085 MIDLAND ROAD IN CHRISTIANA...POSSIBLE TORNADO
Nov 6, 12:25 AM CSTTSTM WND DMG9 Nnw Bell Buckle, TNREPORTS OF SEVERAL STRUCTURES DAMAGED, INCLUDING A ROOF MISSING FROM A STRUCTURE ON ROCK SPRINGS ROAD. POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 7:04 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 521 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
521 m²/s²
0-3 km storm-relative helicity
667 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

568 
WUUS54 KOHX 060556
SVROHX
TNC003-117-119-149-060630-
/O.NEW.KOHX.SV.W.0170.181106T0556Z-181106T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1156 PM CST MON NOV 5 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Central Marshall County in Middle Tennessee...
  South central Rutherford County in Middle Tennessee...
  Southeastern Maury County in Middle Tennessee...
  Bedford County in Middle Tennessee...

* Until 1230 AM CST.

* At 1156 PM CST, a severe thunderstorm was located over Lewisburg,
  moving northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Shelbyville, Lewisburg, Chapel Hill, Wartrace, Bell Buckle, Rover,
  Belfast, Christiana, Deason, Farmington, Unionville and
  Fosterville.

This includes Interstate 65 between mile markers 27 and 39.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.

LAT...LON 3538 8693 3541 8692 3541 8694 3542 8694
      3553 8697 3578 8637 3549 8624 3549 8627
      3536 8692
TIME...MOT...LOC 0556Z 246DEG 40KT 3548 8680 

HAIL...<.75IN
WIND...60MPH
 
$$

10
1 follow-up statement
464 
WWUS54 KOHX 060617
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1217 AM CST TUE NOV 6 2018

TNC119-060627-
/O.CAN.KOHX.SV.W.0170.000000T0000Z-181106T0630Z/
Maury TN-
1217 AM CST TUE NOV 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAURY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.

LAT...LON 3551 8687 3551 8686 3578 8637 3549 8625
      3538 8683
TIME...MOT...LOC 0617Z 238DEG 45KT 3561 8652 

$$

TNC003-117-149-060630-
/O.CON.KOHX.SV.W.0170.000000T0000Z-181106T0630Z/
Marshall TN-Rutherford TN-Bedford TN-
1217 AM CST TUE NOV 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR CENTRAL MARSHALL...SOUTH CENTRAL RUTHERFORD AND BEDFORD
COUNTIES...

At 1217 AM CST, a severe thunderstorm was located 9 miles northwest
of Shelbyville, moving northeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Shelbyville, Lewisburg, Wartrace, Bell Buckle, Belfast, Christiana,
Deason, Farmington, Unionville and Fosterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.

LAT...LON 3551 8687 3551 8686 3578 8637 3549 8625
      3538 8683
TIME...MOT...LOC 0617Z 238DEG 45KT 3561 8652 

HAIL...<.75IN
WIND...60MPH
 
$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 11:39 PM CST, 17 minutes earlier.

Area forecast discussion, Nov 5, 11:39 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1139 PM CST Mon Nov 5 2018

.DISCUSSION...

Updated the suite of forecast products to reflect current
movement of squall line and to mention Tor Watch 424 for eastern
locations across mid state region.

&&

.DISCUSSION...

Updated suite of forecast products to mention Tornado Watch Number
423 thru 06/09Z (3 AM CST) in zone forecast product. Latest HRRR
model depicting best squall line movement west to east across mid
state region and adjusted hrly grids with wx and pops
accordingly. Highlighted mention of damaging winds, tornadoes, and
heavy rainfall with this squall line as it moves across the mid
state region. Nashville Metro area continues to look like it will
be influenced by this squall line event between 10 PM CST and 1
AM CST. Tweaked hrly temp, dewpoint, and wind speed/direction
grids. Current temps trends in line with forecasted lows.
Remainder of forecast continues to be on track.

.AVIATION...
06Z TAF DISCUSSION.

CKV/BNA/MQY/CSV...Went very close to 06/00Z TAF discussion
reasoning. Several amendments probable at all terminal sites due
to actual fluctuations in wx, wind, vsbys, and ceilings thru at
least 06/12Z. Reason behind this is that there is no way with
forecast wx resolution to do these very short term time period
deviations accurately in a concise terminal forecast format. One
significant change of note though is the introduction of LLWS with
60kts of shear within 2 KFT of sfc. Data from 06/04Z OHX sounding
sounding profile depicting 50-60kts winds as close as 200 feet
off sfc. Significant caution is urged for any aviation interest
across the mid state region thru 06/12Z. Latest models continuing
to support designated TEMPO group impacts and timing windows of
potential strong/svr tstms of a potential squall line feature
moving across terminal locations. During these TEMPO time periods
sfc gusts 40 to 50 kts if not locally higher are certainly not out
of the question. Sly sustained sfc winds 10-15kts with gusts to
25kts will veer to the west as sfc cold front continues to move
southeastward across and out of mid state by 06/12Z. Conditions
should rapidly improve to VFR/SKC conditions all terminals
06/14Z-07/06Z as sfc high pressure influences and a dry quasi swly
flow pattern becomes established across mid state region.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........31
Hazardous weather outlook, Nov 5, 11:50 PM CST, 6 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1150 PM CST Mon Nov 5 2018

TNZ009>011-027>034-058>066-075-077>080-093>095-070600-
Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam-
Overton-Fentress-Lewis-Williamson-Maury-Marshall-Rutherford-
Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy-
Van Buren-Wayne-Lawrence-Giles-
1150 PM CST Mon Nov 5 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Overnight

A line of strong to potentially severe thunderstorms is expected
to continue to move across Middle Tennessee as the overnight hours
progress. Strong to severe thunderstorms within the line will be
capable of producing damaging winds and some tornadoes. Locally
heavy rainfall and localized flash flooding may be possible in a
few locations also.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Low temperatures below freezing are possible each morning on
Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested through early Tuesday morning.

TNZ005>008-023>026-056-057-070600-
Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson-
Cheatham-Perry-Hickman-
1150 PM CST Mon Nov 5 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Low temperatures below freezing are possible each morning on
Saturday and Sunday.

Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

31

In the hours before

Special weather statement, Nov 5, 7:56 PM CST, 4 hours before
Special Weather Statement
National Weather Service Nashville TN
756 PM CST MON NOV 5 2018

TNZ005-060230-
Stewart TN-
756 PM CST MON NOV 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STEWART COUNTY UNTIL 830
PM CST...

At 755 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles west of Big Rock, or 10 miles northwest of Dover, moving
northeast at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Big Rock and Land Between The Lakes.

A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.

LAT...LON 3666 8785 3663 8785 3664 8764 3661 8764
      3647 8805 3649 8806 3652 8804 3656 8803
      3668 8807
TIME...MOT...LOC 0155Z 238DEG 38KT 3662 8792

Whitehead
Special weather statement, Nov 5, 8:36 PM CST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Nashville TN
836 PM CST MON NOV 5 2018

TNZ005-006-023-024-060300-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
836 PM CST MON NOV 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
STEWART...HOUSTON AND NORTH CENTRAL HUMPHREYS COUNTIES UNTIL 900 PM
CST...

At 835 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Springville, or 10 miles south of Paris Landing
State Park, moving northeast at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Houston
County Airport and Indian Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.

LAT...LON 3648 8805 3663 8779 3664 8766 3634 8747
      3633 8749 3634 8751 3632 8752 3616 8791
      3622 8795 3626 8794 3631 8796 3635 8798
      3637 8800 3639 8801 3645 8806
TIME...MOT...LOC 0235Z 239DEG 49KT 3630 8803

10
Local storm report, Nov 5, 11:00 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1100 PM CST MON NOV 05 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND GST     WAYNESBORO              35.32N  87.76W
11/05/2018  E65 MPH          WAYNE              TN   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS ESTIMATED 65 MPH GUST IN
            DOWNTOWN WAYNESBORO

&&

EVENT NUMBER OHX1800386

BS
Local storm report, Nov 5, 11:21 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1121 PM CST MON NOV 05 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     FLASH FLOOD      4 SE ASHLAND CITY       36.24N  87.00W
11/05/2018                   CHEATHAM           TN   911 CALL CENTER

            WATER OVER ROAD AT LITTLE MARROWBONE RD

&&

EVENT NUMBER OHX1800387

BS
Local storm report, Nov 5, 11:24 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CST MON NOV 05 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     FLASH FLOOD      5 N PEGRAM              36.17N  87.05W
11/05/2018                   CHEATHAM           TN   911 CALL CENTER

            WATER OVER ROAD AT SAMS CREEK ROAD

&&

EVENT NUMBER OHX1800388

BS
Local storm report, Nov 5, 11:49 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1149 PM CST MON NOV 05 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     TSTM WND DMG     8 WNW IRON CITY         35.07N  87.71W
11/05/2018                   WAYNE              TN   EMERGENCY MNGR

            HOUSE DAMAGED ON MIDDLE CYPRESS CREEK ROAD IN SOUTHERN
            WAYNE COUNTY.

&&

EVENT NUMBER OHX1800389

BW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 7:56 PM CSTSpecial Weather StatementOHXStewart34 min
Nov 5, 8:36 PM CSTSpecial Weather StatementOHXHouston, Stewart24 min
Nov 5, 9:18 PM CSTTornado WarningOHXCheatham, Dickson, Montgomery27 min
Nov 5, 9:31 PM CSTAreal Flood AdvisoryOHXMontgomery, Stewart119 min
Nov 5, 9:55 PM CSTTornado WarningOHXCheatham, Davidson, Robertson, Sumner35 min
Nov 5, 10:16 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Robertson119 min
Nov 5, 10:20 PM CSTTornado WarningOHXSumner, Trousdale, Wilson25 min
Nov 5, 10:31 PM CSTTornado WarningOHXWayne29 min
Nov 5, 10:33 PM CSTTornado WarningOHXHickman, Lewis, Maury, Perry, Wayne27 min
Nov 5, 10:55 PM CSTTornado WarningOHXLawrence, Lewis, Wayne35 min
Nov 5, 10:55 PM CSTTornado WarningOHXHickman, Lewis, Maury21 min
Nov 5, 10:59 PM CSTFlash Flood WarningOHXCheatham, Davidson, Sumner2 hr
Nov 5, 11:08 PM CSTTornado WarningOHXLawrence, Wayne37 min
Nov 5, 11:15 PM CSTTornado WarningOHXHickman, Maury, Williamson30 min
Nov 5, 11:31 PM CSTTornado WarningOHXMarshall, Maury29 min
Nov 5, 11:37 PM CSTTornado WarningOHXWilliamson23 min
Nov 5, 11:38 PM CSTTornado WarningOHXLawrence, Wayne37 min
Nov 5, 11:45 PM CSTAreal Flood AdvisoryOHXDavidson2 hr
Nov 5, 11:55 PM CSTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson35 min
Nov 5, 11:59 PM CSTTornado WarningOHXRutherford, Williamson31 min
Nov 6, 12:00 AM CSTTornado WarningOHXBedford, Marshall, Maury, Rutherford, Williamson30 min
Nov 6, 12:01 AM CSTTornado WarningOHXGiles, Lawrence29 min
Nov 6, 12:02 AM CSTAreal Flood AdvisoryOHXMacon, Sumner, Trousdale, Wilson118 min
Nov 6, 12:18 AM CSTTornado WarningOHXCannon, Rutherford, Wilson14 min
Nov 6, 12:23 AM CSTTornado Warning Tornado observedOHXCannon, Rutherford37 min
Nov 6, 12:27 AM CSTTornado WarningOHXGiles18 min
Nov 6, 12:43 AM CSTTornado WarningOHXCannon, DeKalb, Rutherford, Smith, Wilson32 min
Nov 6, 12:47 AM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee28 min
Nov 6, 1:23 AM CSTSevere Thunderstorm WarningOHXJackson, Overton, Putnam37 min
Nov 6, 1:23 AM CSTTornado Warning Tornado observedOHXCoffee, Grundy39 min
Nov 6, 1:28 AM CSTTornado WarningOHXPutnam, White15 min
Nov 6, 1:48 AM CSTSevere Thunderstorm WarningOHXFentress, Overton, Pickett42 min
Nov 6, 1:54 AM CSTRiver Flood WarningOHXDavidson5 hr
Nov 6, 2:12 AM CSTAreal Flood AdvisoryOHXWilson2 hr
Nov 6, 7:24 AM CSTRiver Flood AdvisoryOHXHickman69 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.